| Model Number |
12TLW805F35 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The fogarty embolectomy catheter involved in this case was received by our product evaluation laboratory for a full evaluation.As received, the balloon was found to be ruptured at the central area.Ruptured edges did not appear to match up.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.An engineering investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
Event or Problem Description
As reported, during testing, this fogarty embolectomy catheter leaked saline.There was no allegation of patient injury.The device was available for evaluation.A per product evaluation findings, the balloon was found to be ruptured in the central area.The ruptured edges did not appear to match up.
Additional Manufacturer Narrative
Added information to section h6 (type of investigation), updated section h6 (component code), h6 (impact code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode being evaluated to be associated to a manufacturing/design defect.As part of the manufacturing process the units go through balloon and winding inspection.